Bibliographic Metadata

Title
Semismooth Newton methods for optimal control of the wave equation with control constraints
AuthorKröner, Axel ; Kunisch, Karl In der Gemeinsamen Normdatei der DNB nachschlagen ; Vexler, Boris In der Gemeinsamen Normdatei der DNB nachschlagen
Published in
SIAM journal on control and optimization / Society for Industrial and Applied Mathematics, Philadelphia, Pa. : Soc., 1.1962 -, Vol. 49, Issue 2, page 830-858
PublishedSIAM
LanguageEnglish
Document typeJournal Article
Keywords (EN)semismooth Newton methods / wave equation / optimal control / control constraints / superlinear convergence / space-time finite elements
ISSN1095-7138
URNurn:nbn:at:at-ubg:3-237 Persistent Identifier (URN)
DOIdoi:10.1137/090766541 
Restriction-Information
 The work is publicly available
Files
Semismooth Newton methods for optimal control of the wave equation with control constraints [0.31 mb]
Links
Reference
Classification
Abstract (English)

In this paper optimal control problems governed by the wave equation with control constraints are analyzed. Three types of control action are considered: distributed control, Neumann boundary control, and Dirichlet control, and proper functional analytic settings for them are discussed. For treating inequality constraints, semismooth Newton methods are discussed and their convergence properties are investigated. In the case of distributed and Neumann control, superlinear convergence is shown. For Dirichlet boundary control, superlinear convergence is proved for a strongly damped wave equation. For numerical realization, a space-time finite element discretization is discussed. Numerical examples illustrate the results.Read More: http://epubs.siam.org/doi/abs/10.1137/090766541

Notice